Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

122 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

Does Metoprolol cause bradycardia?

Answered by
Dr.
Dr. Hari Om Chandrakar

General & Family Physician

Practicing since :2011

Answered : 291 Questions

default
Posted on Mon, 16 Dec 2013 in Hypertension and Heart Disease
Question: Hello, Greetings Dr XXXXXX. My name is XXXXX 28 years old, Since 2008 I was diagnosed with Left Ventricular Arrhythmia because I went to live to a High Altitude City ( Bogota,Colombia) and doctors never said to me I can't live there. So I came back to my city and my final test results were , *Left Ventricular Arrhythmia , Right side blocked heart , and * T (-) Coronary artery aspect ( wich i don't understand this point), Hemoglobin 18.3gm/DL. Since 2009, My Test results are still the same, but with some changes, *Max Beats per minute - 95bph, Minimum Bpm - 40bpm. Now I am experiencing Bradycardia, and this is causing me short breathing , trouble to concentrate, I can't walk like more than 200 meters or go outside and make relationships with people (social life ). My cardiologist says that is just normal and that he can not do anything about it because the cause of this bradycardia is Metoprolol , how come? I am looking for other professional help and opinion because I am a bit not sure about what my cardiologists say to me, because since 2008 they are telling me I got nothing to worry about...and I am 50% sure they are lying. And also, Can I eat chocolate? ;) Please I will appreciate your help Thank you.
doctor
Answered by Dr. Hari Om Chandrakar 8 hours later
Brief Answer: Metoprolol causes bradycardia Detailed Answer: Hello XXXXXXX You have been prescribed drug metoprolol, which is a beta blocker group of drug, which reduces the heart rate and even corrects the arrythmia. Bradycardia is surely its side effect as it acts on heart to calm it down and prevent extra and ectopic heart beats, you are advised to consult your cardiologist to reduce its dose if bradycardia persists. You are strictly advised to follow your cardiologists advise, as the arrythmia episodes may occur anytime, so it should be prevented. You are also advised not to consume chocolate or coffee as it contains cocoa and caffeine respectively, which are mild stimulants and can precipitate arrythmia and ectopic beats. Hope this answers your query. If you have additional questions or follow up queries then please do not hesitate in writing to us. I will be happy to answer your queries. Wishing you good health. Dr Hari Om Chandrakar MBBS
Above answer was peer-reviewed by : Dr. Vaishalee Punj
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions ,   ,   ,  
Drug/Medication ,  
Medical Topics

Recent questions on  Cardiac arrhythmia

doctor1 MD

i have a suden flicker like palpitation from my left lower chest folowing sneezing, lying down left lateraly, siting bending forward with no hypertention,no asthma or alergy nor any other problems could it be my heart or diaphram..even my ecg is normal

doctor1 MD

Hi, I had open heart surgery when I was 2months old and now I am 21 and haven t had any problems with my check ups. But when I get heart palpitations is worries me. I am on citalopram for panics attacks that had started just over a year ago.But when I have a heart palpitations its like it misses a beat and then the next one is a huge beat, is this something to worry about or what should I do?Also pretty much any pain I feel in around my jaw/arm or chest or nearly anywhere really scares me just because I fear its something to do with my heart.

doctor1 MD

Hello. My normal heart rate is about 100 - 120 bpm. I had palpitations occasionally but I never went to see the doctor as I thought it was normal although they usually lasted from 5 to 10 minutes. Last year when I was 24 weeks pregnant, I had a heart palpitation (while I was resting) and my heart rate went up to 240 bpm. It was only after I got injected with adenosine (35mins later) did my heart rate went down to 120bpm. The doctors diagnosed me with an SVT. Due to that, I requested to deliver my baby through C-section. This year, I'm pregnant again and I still go for my scheduled appointments every few months with the cardiologist. Only now he does not think it sounds like I have SVT. This year I will deliver my baby normally but I'm still quite worried about my heart. My question is, if I don't have SVT, what kind of heart condition do I have? I still have palpitations sometimes, my heart rate is never below 100bpm, I always feel fatigued and chest pain and short of breath. Thank you.

doctor1 MD

I am 27 years old. I am a healthy eater, non-smoker, and I exercise regularly. I have had heart palpitations that started after taking a high dose of Dramamine (Dimenhydrinate). I noticed the palpitations and a racing heartbeat right after taking the pills. I was scared, but thought it would be fine in the morning. They never went away. That was three months ago. I can describe it as a skipped beat and then a really hard beat. Thump, thump thump....pause....THUMP. I can feel it in my neck and throat. It also disrupts my breathing rhythm. I have seen my general practitioner several times and have had an EKG and stress test. She told me I possibly have PVC s. She is convinced it is nothing to worry about, however, they are increasing in frequency (sometimes 5-6 a minute) and are very distracting (scary too). I get them randomly with an increase during exercise and the day after. My question is: Could taking this medication have permanently alter my heart function? If not, could it have made me more sensitive to my heart rhythm? I repeat, I have NEVER experienced this sensation before taking this medication. I realize heart palpitations can be benign, but why would they start after this one dose, and continue months later? I want to know if there is anything I can do to prevent this from happening, or reverse this effect. I don t understand a whole lot about heart function, and I am not getting a very thorough explanation about how this could happen from my doctor.

doctor1 MD

I have high blood pressure(165/110) and was put on Lisinoprin 3 weeks ago and it has come down about 30 points...however i have head aches and have shortness of breath . I wake up at night and feel like i'm not getting enough oxygen . I weigh 260...

doctor1 MD

I was diagnosed with attrial flutters ( arrhythmia ) and the cardiologist did a cardio version and a subsequent EKG showed the condition was corrected. The doctor has me on Xarelto and a beta blocker . I feel fine and I am wondering if I can drink...

doctor1 MD

My husband is 80 years old and has been diagnosed with congenial heart dease. His heart is only pumping half the speed of a normal heart beat. And now his lungs are filling with fluid. He also has Alzheimer's.